MAUDE Adverse Event Report: AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number NX220
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented with arthrofibrosis and loosening of a prior left total knee arthroplasty.On (b)(6) 2024, the patient underwent revision total knee arthroplasty of the femur and tibia for instability and failed fixation.Intraoperatively, both the femoral and tibial components were found to be loose with minimal cement adhesion.A large lateral condyle bone cyst and osteoporotic bone were also noted.The femoral component was removed with microchoice instruments and minimal bone loss; the tibial component was similarly loose and easily removed.Excess synovium was excised.The femur and tibia were re-prepared.An intramedullary guide was placed, and trialing confirmed alignment, range of motion, and stability.Final components were implanted using third-generation cement technique.A polyethylene insert was placed, and stability was confirmed with varus/valgus stress and full range of motion testing.Vancomycin powder was applied, the wound was copiously irrigated, and the capsule and skin were closed in layers.A sterile dressing and ace wrap were applied.The patient tolerated the procedure well and was transferred to pacu in stable condition.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Additional information: b5 - description updated.B7 - patient medical history.
 
Event or Problem Description
Update: there had been postoperative stiffness in 2022.On (b)(6) 2023, replacement of the gliding surface in the left knee was performed.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Additional information: d6a implanmt date, b5 - description updated, b7 - patient medical history.
 
Event or Problem Description
An outside law firm reported that a patient experienced complications following a left knee prosthesis that required subsequent medical intervention.According to the operative report dated july 21, 2022, the patient underwent a left total knee arthroplasty (tka) for osteoarthritis.The procedure was performed using cemented knee components (aesculap system) with palacos bone cement.The operative report indicates the patient tolerated the procedure well with no intraoperative complications, and the implants were placed with appropriate alignment and stability.Following the procedure, the patient developed persistent stiffness, pain, and reduced range of motion.On (b)(6), 2022, the patient underwent manipulation under anesthesia, joint aspiration, and femoral nerve injection due to continued stiffness.Symptoms persisted despite intervention.According to a subsequent operative report dated march 27, 2023, the patient underwent a revision procedure with tibial component revision and posterior capsular release due to arthrofibrosis and stiffness.According to a later operative report dated december 23, 2024, the patient underwent a revision left total knee arthroplasty due to aseptic loosening of the femoral and tibial components.Intraoperatively, both components were noted to be grossly loose, with no cement adherent to the implants.The components were removed without significant bone loss.Revision was performed using stemmed femoral and tibial components and bone cement.Final implantation demonstrated stable fixation with appropriate alignment and full range of motion without instability.The patient tolerated the procedure and was transferred to recovery in stable condition with no intraoperative complications reported.

Brand Name
VEGA SYSTEM® PS+
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key23003379
Report Number3005673311-2025-00126
Device Sequence Number8997439
Product Code JWH
UDI-Device Identifier04046963811181
UDI-Public(01)04046963811181(11)220127(17)270126(10)52740755
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2026
Report Date (Section F) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX220
Device Catalogue NumberNX220
Device Lot Number52740755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/14/2025
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer08/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/02/2025
12/11/2025
03/25/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Date Report Sent to FDA09/09/2025